MAUDE Adverse Event Report: HOLOGIC, INC. PANTHER FUSION SARS-COV-2/FLU A/B/RSV ASSAY; FUSION SARS COV-2/FLU/RSV

HOLOGIC, INC. PANTHER FUSION SARS-COV-2/FLU A/B/RSV ASSAY; FUSION SARS COV-2/FLU/RSV
Catalog Number PRD-07400 / ASY-16066
Medical Device Problem Code Device Contaminated at the User Facility (4064)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 06/20/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Hologic technical support (ts) reviewed both worklists and noted no hardware issues.Customer was worried about residual contamination from a previous case so ts advised the customer to perform monthly maintenance and run one rack of empty lysis tubes.Customer followed the advice and the empty lysis tubes resulted as negative which indicated no residual contamination.Hologic field application specialist advised the customer to not touch the aluminum foil of the penetrable caps with potentially contaminated gloves.Ts informed the customer that touchpoint contamination of the pierceable caps was likely the cause of the issue.Customer retested the now negative resulting tubes again and obtained a negative result.Customer then retested the sample in the same tube that produced the positive result but with a new pierceable cap and obtained a negative result.Customer confirmed local contamination was likely on the pierceable cap due to these results.As part of eua agreement, fda requires all aptima sars-cov-2 assay questioning results and false results (confirmed or not) complaints to be reported as malfunction mdr.H3 other text : other.
 
Event or Problem Description
Customer performed one sars/flua/b/rsv run, wl: 000238-20230621-03 ((b)(62023), using assay lot 343968 on panther fusion instrument sn (b)(6) which had 2 questioning samples.Customer retested 2 initially positive results (wl: 000238-20230619-07 ((b)(6)2023)) using the same sample tube with a new pierceable cap, new sample aliquot, and same assay lot and obtained subsequent negative results for both samples (wl: 000238-20230621-03 ((b)(6)2023).The information provided by the customer was insufficient to characterize any sample as a confirmed false result.Customer confirmed that only the subsequent negative result was reported out.Customer did not note having information if the patient received treatment based on the reported results.There were no associated adverse events.

Brand Name
PANTHER FUSION SARS-COV-2/FLU A/B/RSV ASSAY
Common Device Name
FUSION SARS COV-2/FLU/RSV
Manufacturer (Section D)
HOLOGIC, INC.
10210 genetic center drive
san diego CA 92121
Manufacturer (Section G)
HOLOGIC, INC.
10210 genetic center drive
san diego CA 92121
Manufacturer Contact
geovan rich
10210 genetic center drive
san diego, CA 92121
8584108938
MDR Report Key17219474
Report Number2024800-2023-00013
Device Sequence Number16899695
Product Code QOF
UDI-Device Identifier15420045515352
UDI-Public15420045515352
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K222736
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 06/26/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Catalogue NumberPRD-07400 / ASY-16066
Device Lot Number343968
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/21/2023
Initial Report FDA Received Date06/28/2023
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device A
Patient Sequence Number1
Patient SexUnknown